Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have gross hematuria, small specks in urine and severe pain with urination. Kidney stone or UTI?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I have gross hematuria, large amount of blood clots, severe pain with urination and several very small specks that I have recovered from my urine. Do you think I have a kidney stones or a UTI? I have had many occurances of this same type of symptoms for many years and had always thought I had a UTI, now I wonder if I have something more.
Posted Thu, 7 Feb 2013 in Men's Health
Answered by Dr. G.Srinivasan 8 hours later
Welcome to XXXXXXX and thanks for your query.
Hematuria evaluation protocol needs to be followed.
You need
1. Urine analysis
2. Urine culture to look for evidence of infection.
3. Ultrasound scan to look or stones/ infection / tumor.
At this age, in western countries, blood in urine with clots needs careful evaluation for tumour in the bladder.
4. Cystoscopy may be needed to look at the bladder.

Hope this helps. Kindly write back for doubts if any.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor